How patients are helping each other withdraw vanguard news today, When Sheila Wojciechowski was 21 years old and fresh out of college,
She found that her new job — working at a school for kids with autism — made her feel increasingly depressed and anxious.“I would go home and cry, and feel like I was no good at the job .
She says now, at 35, of her quick spiral downward. “I slowly became less and less functional. I couldn’t get out of bed.” with whom she lived at the time, to a psychiatrist.
To that, Wojciechowski recalls, “I said yes. It made sense, and I tried it — reluctantly. … I knew it was not right from that first pill, but you do what you can with the information you have at the time.”
“I remember a few days after I started, I felt hyped up, but not in a good way,” she says, “and my doctor was like,
‘Just increase it. Take double,’” which she did. And it seemed to help. “I was like, ‘I’m just someone who needs medication to help me function.’”
But that idea plagued her, so she tried going off the drug a year later, following her doctor’s advice to “just cut it in half for two weeks”
That caused what she describes as “weird brain zaps” and increased anxiety, so she went back on — until it seemed to stop working altogether. She returned to her psychiatrist, who told her, “Your life seems fine. You don’t have any reason to be depressed ,
It proved disastrous — leaving Wojciechowski “flat” and “numb” and causing crazy mood swings and swift weight gain , as well as the anti-anxiety pill Klonopin. A 14-year long push-pull with her meds ensued,